Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 102, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 1, 2008, 5:54 PM CDT for Lake of the Woods County, Roseau County, Minnesota. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2008, 5:54 PM CDT (22:54 UTC)
- Expired
- Jul 1, 2008, 7:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
The radar
The Fargo/Grand Forks radar (KMVX), 209 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 6:50 PM CDT | HAIL 1 | 7 Nw Warroad, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 4:50 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 10.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -400 J/kg
- Mixed-layer LCL
- 1828 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 012255
SVRFGF
MNC077-135-020000-
/O.NEW.KFGF.SV.W.0102.080701T2254Z-080702T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
554 PM CDT TUE JUL 1 2008
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LAKE OF THE WOODS COUNTY IN NORTH CENTRAL MINNESOTA...
NORTHEASTERN ROSEAU COUNTY IN NORTHWEST MINNESOTA...
THIS INCLUDES THE CITY OF ROSEAU...
* UNTIL 700 PM CDT
* AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 11 MILES
NORTH OF SALOL...OR 12 MILES NORTHEAST OF ROSEAU...MOVING TO THE
SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE ABOUT...
6 MILES NORTHEAST OF SALOL AT 605 PM CDT...
WARROAD AT 615 PM CDT...
SWIFT AT 630 PM CDT...
ROOSEVELT AT 640 PM CDT...
IF SEVERE WEATHER IS OBSERVED CONTACT YOUR LOCAL LAW ENFORCEMENT AND
ASK THEM TO RELAY YOUR INFORMATION TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4880 9475 4855 9507 4899 9614 4901 9608
4901 9527
TIME...MOT...LOC 2254Z 304DEG 30KT 4898 9560
$$
HOPPES2 follow-up statements
000
WWUS53 KFGF 012323
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
623 PM CDT TUE JUL 1 2008
MNC077-135-020000-
/O.CON.KFGF.SV.W.0102.000000T0000Z-080702T0000Z/
ROSEAU MN-LAKE OF THE WOODS MN-
623 PM CDT TUE JUL 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR CENTRAL LAKE OF THE WOODS AND NORTHEASTERN ROSEAU COUNTIES...
AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 6 MILES
WEST OF WARROAD...OR 16 MILES NORTHEAST OF ROSEAU...MOVING TO THE
SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WARROAD BY 635 PM CDT...
SWIFT BY 650 PM CDT...
ROOSEVELT AND 9 MILES WEST OF WILLIAMS BY 700 PM CDT...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR NORTHWESTERN MINNESOTA AND EASTERN NORTH DAKOTA.
LAT...LON 4880 9475 4855 9507 4899 9614 4901 9608
4901 9527
TIME...MOT...LOC 2323Z 307DEG 22KT 4893 9542
$$
SPEICHER000
WWUS53 KFGF 012355
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
655 PM CDT TUE JUL 1 2008
MNC077-135-020005-
/O.EXP.KFGF.SV.W.0102.000000T0000Z-080702T0000Z/
ROSEAU MN-LAKE OF THE WOODS MN-
655 PM CDT TUE JUL 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAKE OF THE WOODS AND
NORTHEASTERN ROSEAU COUNTIES WILL EXPIRE AT 700 PM CDT...
AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM LOCATED 3 MILES SOUTHWEST OF WARROAD...OR 19 MILES EAST
OF ROSEAU...MOVING TO THE SOUTHEAST AT 38 MPH.
THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO
THE WARNING WILL BE ALLOWED TO EXPIRE AT 700 PM CDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR NORTHWESTERN MINNESOTA AND EASTERN NORTH DAKOTA.
LAT...LON 4880 9475 4855 9507 4899 9614 4901 9608
4901 9527
TIME...MOT...LOC 2355Z 304DEG 33KT 4888 9535
$$
PS/JKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:48 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 1, 3:48 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 348 PM CDT TUE JUL 1 2008 .DISCUSSION... COLD FRONT OVERTAKING PREFRONTAL TROUGH AND CURRENTLY ORIENTED ALONG A ROSEAU TO LISBON LINE. STRONGEST CONVECTION SO FAR CONFINED TO FAR NE FA CLOSEST TO SHORTWAVE DROPPING THROUGH SOUTHERN MB/ONTARIO. FARTHER SW ALONG FRONT CAPPING APPEARS TO BE LIMITING CONVECTIVE POTENTIAL. STILL SOME POTENTIAL NEXT FEW HOURS WITH ACCAS AND LOCALIZED FINE LINE/BOUNDARIES. NOT MUCH GOING ON IN POST FRONTAL ENVIRONMENT ACROSS FAR NW FA BASED ON RADAR AND SATELLITE TRENDS. CURRENT POP TIMING EXCELLENT SO NOT PLANNING ON CHANGING. OF INTEREST IS SMOKE LAYER BEHIND FRONT WHICH IS LIMITING VSBY. OTHERWISE T/TD DROP BEHIND COLD FRONT RESPECTABLE WITH A 10 DEGREE DROP IN T BEHIND BOUNDARY. CURRENT TEMPERATURES ALSO SEEM REASONABLE SO NOT MUCH FOR CHANGES IN UPDATE. && .AVIATION... COLD FRONT WITH WIND SHIFT WILL CONTINUE TO MOVE SOUTH ACROSS THE AREA THIS EVENING/OVERNIGHT. THUNDERSTORMS SO FAR CONFINED TO FAR NE FA WITH SOME ISOLD MVFR VSBY IN RA. ELSEWHERE ISOLD POTENTIAL FOR STORMS WILL EXIST FOR A COUPLE MORE HOURS ALONG AND AHEAD OF FRONT BUT SO FAR NOT VERY IMPRESSIVE. VFR CIG CONDITIONS EXPECTED THROUGHOUT THE PERIOD. OF INTEREST IS SMOKE LAYER BEHIND FRONT WHICH HAS DROPPED VSBY TO MVFR RANGE IN A FEW SPOTS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Jul 1, 5:22 AM CDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 522 AM CDT TUE JUL 1 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-021030- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 522 AM CDT TUE JUL 1 2008 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BE SEVERE. THE MOST LIKELY TIME FRAME FOR SEVERE STORMS WILL BE FROM LATE AFTERNOON THROUGH THE EVENING. THE MAIN THREAT WILL BE STRONG WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. TG
In the hours before
Special weather statement, Jul 1, 2:13 PM CDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND FORKS ND 213 PM CDT TUE JUL 1 2008 NDZ008-011915- PEMBINA- INCLUDING THE CITY OF...CAVALIER 213 PM CDT TUE JUL 1 2008 TEST MESSAGE SENT GUST
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 5:11 PM CDT | Severe Thunderstorm Warning | FGF | Kittson, Roseau | 64 min |
| Jul 1, 5:46 PM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods | 15 min |
| Jul 1, 6:13 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Lake of the Woods, Roseau | 62 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.